Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 131, NWS St. Louis, MO

April 2, 2006Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2006, 2:50 PM CDT for Callaway County, Missouri. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2006, 2:50 PM CDT (19:50 UTC)
Expired
Apr 2, 2006, 3:30 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Callaway County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:15 PM CDTHAIL 0.75Fulton, MO
Apr 2, 3:17 PM CDTHAIL 14 Sw Kingdom City, MO
Apr 2, 3:20 PM CDTHAIL 1.75Kingdom City, MOAT I-70 IN KINGDOM CITY
Apr 2, 3:22 PM CDTHAIL 2Kingdom City, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:28 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 021950
SVRLSX
MOC027-022030-
/O.NEW.KLSX.SV.W.0131.060402T1950Z-060402T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT SUN APR 2 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 330 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LAKE MYKEE...OR
  ABOUT 6 MILES NORTHWEST OF HOLTS SUMMIT...AND MOVING NORTHEAST AT
  35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW BLOOMFIELD...
  FULTON...
  WILLIAMSBURG...
  SHAMROCK...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3877 9218 3863 9212 3876 9166 3906 9164
      3901 9209

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 021959
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN APR 2 2006

MOC027-022030-
/O.CON.KLSX.SV.W.0131.000000T0000Z-060402T2030Z/
CALLAWAY MO-
300 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CALLAWAY COUNTY...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER GUTHRIE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FULTON...KINGDOM CITY...AUXVASSE...WILLIAMSBURG AND SHAMROCK.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3877 9218 3864 9205 3882 9165 3906 9164
      3906 9211

$$

CVKING
000 
WWUS53 KLSX 022017
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT SUN APR 2 2006

MOC027-022030-
/O.CON.KLSX.SV.W.0131.000000T0000Z-060402T2030Z/
CALLAWAY MO-
317 PM CDT SUN APR 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CALLAWAY COUNTY...

AT 314 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OVER KINGDOM
CITY...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AUXVASSE...WILLIAMSBURG AND SHAMROCK.

LAT...LON 3877 9218 3864 9205 3882 9165 3906 9164
      3906 9211

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 2, 1:49 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
149 PM CDT SUN APR 2 2006

.DISCUSSION...
SURFACE LOW WAS LOCATED OVER THE SOUTHWEST CORNER OF IA EARLY THIS
AFTERNOON WITH WARM FRONT DRAPED ACROSS NORTH MO. SURFACE
DEWPOINTS HAVE INCREASED INTO LOWER 60S ACROSS MOST OF THE
FORECAST AREA. THE LAPS DATA FROM 18Z INDICATED CAPES HAVE
INCREASED TO 2500 J/KG ACROSS CENTRAL MO WITH THE CIN LESS THAN
40. LIS ARE AROUND -9. MSAS SURFACE MOISTURE CONVERGENCE EXTENDED
FROM CENTRAL MO INTO THE EASTERN OZARKS AT SAME TIME.

STRONG H5 SHORT WAVE WILL ROLL ACROSS THE AREA TONIGHT. MODELS
FORECAST A 160 METER HEIGHT FALL CENTER OVER NORTHERN INDIANA BY 12Z
MONDAY. RIDGE BUILDS FROM THE GREAT PLAINS INTO THE AREA BY
WEDNESAY. THE GFS CLOSES OFF AN UPPER LOW OVER WY EARLY THURSDAY
WITH SYSTEM FORECAST TO MOVE SLOWLY INTO THE MIDWEST BY LATE IN THE
WEEK. THE GFS IS COMING AROUND TO THE EUROPEAN SOLUTION FROM LAST
EVENINGS RUN.

PLAYING A WAITING GAME FOR CONVECTION TO DEVELOP ACROSS THE WESTERN
PORTION OF THE FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL
800 PM CDT. NEXT BEST CHANCE OF RAIN RETURNS TO THE AREA BY EARLY
WEDNESDAY. THE UKMET AND NAM FORECAST SIGNIFICANT 850 MOISTURE
CONVERGENCE INTO CENTRAL AND SOUTH MO BY THAT TIME WITH DECENT UPPER
DIVERGENCE.

&&

.AVIATION...
FOR THE 18Z TAFS...
SFC LOW OVER THE NORTHWEST CORNER OF MISSOURI WITH A WARM FRONT
INTO E CENTRAL MISSOURI AND A COLD FRONT/DRY LINE SOUTHWEST INTO
SOUTHEAST KANSAS.  THUNDERSDTORMS ARE FORECAST TO DEVELOP ALONG
AND AHEAD OF THE DRYLINE/COLDFRONT. SEVERAL STORMS COULD BECOME
SEVERE AND THEY SHOULD FORM AS DESCRETE STORMS AND EVOLVE INTO
A DANDY SQUALL LINE WHICH WILL MOVE EAST NORTHEAST AT 45 KNOTS
OR MORE.  HAVE A 4 HOUR WINDOW OF STORMS IN THE TAFS.  LATER...
MOISTURE WRAPS AROUND THE BACK SIDE OF THE SURFACE LOW AND DROPS
SOUTHEAST ACROSS ALL THE TAF SITES DURING THE EVENING...FIRST
AT QUINCY...THEN COLUMBIA...AND FINALLY IN THE ST LOUIS AREA
AFTER MIDNIGHT. OH...I HAVE LOW LEVEL WIND SHEAR IN THE ST LOUIS
AREA FOR A COUPLE OF HOURS.  WINDS AT 2 TO 4 THOUSAND FEET ARE 40
KNOTS OR MORE WHILE THE SURFACE WINDS ARE REMAINING BLO 10 KTS.

HOT AIR BALLOONISTS....TOO MUCH WIND TODAY AND RISK FOR SEVERE
STORMS...TOO MUCH GRADIENT AGAIN THROUGH TOMORROW AS WELL.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 7:21 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
721 AM CDT SUN APR 2 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
721 AM CDT SUN APR 2 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND
EVENING.  WARM AND UNSTABLE AIR IS MAKING ITS WAY INTO THE AREA AND
VERY STRONG WIND SHEAR OVER THE AREA WILL MAKE CONDITIONS THIS
AFTERNOON FAVORABLE FOR SUPERCELL THUNDERSTORMS. THESE LONG
LIVED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BASEBALL SIZED
HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND EVEN A FEW
TORNADOS.

IT APPEARS THAT THESE INDIVIDUAL STORMS WILL MERGE INTO A LINE
THIS EVENING AND RACE EAST AND EXIT OUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS ALSO A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER
CLOSELY TODAY AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:01 PM CDTSevere Thunderstorm WarningLSXAudrain38 min
Apr 2, 3:07 PM CDTSevere Thunderstorm WarningLSXOsage38 min
Apr 2, 3:15 PM CDTSevere Thunderstorm WarningLSXKnox, Monroe, Shelby60 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau41 min
Apr 2, 3:26 PM CDTSevere Thunderstorm WarningLSXGasconade49 min
Apr 2, 3:29 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Apr 2, 3:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington66 min
Apr 2, 3:55 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike50 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds46 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningLSXWarren46 min
Apr 2, 4:05 PM CDTSevere Thunderstorm WarningLSXLewis, Marion40 min
Apr 2, 4:20 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis70 min
Apr 2, 4:26 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls49 min
Apr 2, 4:42 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds48 min
Apr 2, 4:44 PM CDTSevere Thunderstorm WarningLSXLincoln33 min
Apr 2, 4:46 PM CDTTornado WarningLSXIron, Madison, Saint Francois44 min
Apr 2, 4:46 PM CDTTornado WarningLSXRalls37 min
Apr 2, 4:51 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis39 min
Apr 2, 4:52 PM CDTSevere Thunderstorm WarningLSXSaint Francois38 min
Apr 2, 4:55 PM CDTSevere Thunderstorm WarningLSXPike24 min
Apr 2, 4:56 PM CDTTornado WarningLSXIron, Reynolds49 min
Apr 2, 5:03 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Apr 2, 5:17 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve29 min
Apr 2, 5:29 PM CDTSevere Thunderstorm WarningLSXMadison27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.